MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted after the device analysis is completed.(b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) reportedly shut down and started back up without the user prompting it to.A second oad was used to complete the procedure without significant delay and without any further issue.
 
Additional Manufacturer Narrative
At the conclusion of the failure analysis investigation the event could not be confirmed through analysis.The device did not shut down or start up without prompting during functional testing.It should be noted that if a spinning driveshaft is brought to a stall condition and remains stalled for 3 seconds, the device will acknowledge a stall condition and stop attempting to spin.However, if a spinning driveshaft is brought to a stall and is freed up within 3 seconds, the driveshaft may resume spinning.It is possible that the device became temporarily stalled during the procedure and then the crown became freed up within 3 seconds, resulting in the device spinning again and appearing to start up by itself.Detailed analysis did not reveal any damage that would have contributed to the reported complaint.Analysis did reveal some adhered biological material on the driveshaft and crown, however it could not be determined if the material contributed to the reported complaint event.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8020330
Report Number3004742232-2018-00324
Device Sequence Number1381990
Product Code MCW
UDI-Device Identifier10852528005251
UDI-Public(01)10852528005251(17)200831(10)236267
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberDBP-150CLASS145
Device Catalogue NumberDBP¿150CLASS145
Device Lot Number236267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1